# SDR 2022FA0000434

- Difficulty date: July 11, 2022
- Submitted: August 4, 2022
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Antenna
- Part number: 110773
- Part serial: 396007020
- Condition: Mismanufactured
- Location: Zone 200
- Component: Artex 345 Elt C, Artex, 345
- Component part number: 8107
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

I ORDERED AN AIRTEX ELT INSTALLATION KIT FOR A 406 ELT. AS I INSPECTED THE ANTENNA, I FOUND THE AREA WHERE THE METAL PORTION OF THE ANTENNA IS JOINED WITH  THE RUBBERIZE PORTION APPEARED TO HAVE BREAKS IN THE RUBBER.  IT APPEARS THAT THIS IS AN EASY ACCESS POINT FOR WATER INTRUSION INTO THE ANTENNA, AND THUS CORROSION AND FAILURE.  AS YOU ARE AWARE, MOST ELT ANTENNAS ARE MOUNTED ON THE TOP OF THE AIRCRAFT AND IN A VERTICAL POSITION SO WATER INTRUSION FROM THE TOP SHOULD BE OF PRIMARY CONCERN.  AT FIRST I THOUGHT IT WAS JUST A SINGLE ISOLATED MANUFACTURING DEFECT, BUT WHEN I CONTACTED AIRCRAFT SPRUCE FOR AN EXCHANGE, THEY REQUESTED A PHOTO WHICH I SENT.  THEY IN TURN REPLIED THAT ALL THE OTHER ANTENNAS ARE JUST LIKE THIS ONE.  AT FIRST, I WAS JUST GOING TO SEND IT BACK AND GO WITH A DIFFERENT ELT MANUFACTURE, HOWEVER, IF THERE ARE SEVERAL OF THESE OUT THERE LIKE THIS ONE IT SEEMS THAT AN AD MIGHT BE IN ORDER, EVEN THOUGH THIS IS NOT A "SAFETY OF FLIGHT" ISSUE, A MALFUNCTION OF A VITAL PIECE OF EMERGENCY EQUIPMENT MAY BE A "PRESERVATION OF LIFE" ISSUE.  I HAVE PHOTOS OF THE DEFECT, THE EMAIL COPY FROM AIRCRAFT SPRUCE AS TO "ALL OF THEM ARE LIKE THIS", AND I HAVE THE ANTENNA IN MY POSSESSION.
